METHYPRYLON is a nonbarbiturate central nervous system depressant frequently prescribed for nighttime sedation. It is relatively safe but there have been reports of acute methyprylon intoxication1 including one fatal poisoning.2 The following case history describes a suicidal attempt with this drug in which the alleged intake was 26.4 to 30 gm —the largest single dose ingestion to date.
Report of a Case
The patient is a 36-year-old married nurse and mother of three children with a five-year history of bizarre fever and possible breast pathology. She was admitted to the emergency room at about 8 PM on Sept 25, 1964, soon after an alleged suicidal ingestion of presumably one hundred 300-mg capsules of methyprylon (Noludar) and one hundred 50-mg capsules of dimenhydrinate (Dramamine). On arrival, she was comatose with a blood pressure of 80/40 mm Hg and a slow pulse rate. There was no cyanosis or pulmonary edema,